Acute Diffuse Retinal Hemorrhage Following Intravitreal Conbercept Injection: A Case Report and Mechanistic Analysis

View at publisher
Authors: Na LI, Xiaoling Ma, Yi Zhu, Ribo Peng
Cited by: 0

Abstract

Acute diffuse retinal hemorrhage is a rare but potentially serious complication following intravitreal anti-vascular endothelial growth factor (anti-vascular endothelial growth factor [VEGF]) therapy. Conbercept, a recombinant fusion protein, has been widely used for treating various retinal vascular disorders and has demonstrated both clinical efficacy and safety. Despite its widespread use, isolated reports of acute retinal hemorrhage post-injection have raised concerns. The case report presented here describes an episode of acute diffuse retinal hemorrhage occurring 24 h after the 12th intravitreal conbercept (IVC) injection in a patient. The patient's significant risk factors included a long-standing history of poorly controlled diabetes mellitus, chronic hypertension, and advanced proliferative diabetic retinopathy (PDR). The patient had undergone pan-retinal photocoagulation in both eyes and received 11 bilateral IVC injections (0.5 mg/0.05 mL per eye) over a 12-month period. This report examines the underlying mechanisms, clinical course, and management, emphasizing the importance of personalized strategies for complex cases.

Fields of Study & Subjects

Retinal Diseases and Treatments Retinal and Macular Surgery Ocular Diseases and Behçet’s Syndrome

Publication details

Journal / source
Journal of Visualized Experiments
Issue
227
Publication date
9 January 2026
Language
EN